Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jubileo

My Face After 3-1/2 Weeks of Tretinion

Recommended Posts

Here's my face after using tretinion after 3-1/2 weeks of use.

I feel like a total freak... I just want to stay home and hide! I'm so depressed and self-conscious.

I guess I need encouragement, feedback, or confirmation of how terrible I look.

Man, this sucks.

post-85346-1226020870_thumb.jpgpost-85346-1226020881_thumb.jpg

post-85346-1226020870_thumb.jpg

post-85346-1226020881_thumb.jpg

Link to comment
Share on other sites

Is that worse or the same as before you started tretinoin?

Edit: I just saw your other post. Purging is normal at this stage. Yeah, purging sucks, but good news is, tretinoin will fade the red marks pretty fast once the IB clears.

3 1/2 weeks is the early stages....I know it sucks, but most people don't see results from tretinoin until around 3 months.

The benzaclin should kick in faster though and help with the IB.

My regimen is sorta similar to yours (except I am doing an oral antibiotic instead of a topical antibiotic + BP) , and my inflamed acne is under control, so there is hope for you. I used to use clindamycin and BP and it was under control then also.

If after 12 weeks you see no improvement, then you'll probably want to consider something else.

Link to comment
Share on other sites

This is worse than before I started tretinoin, but not much. I had a bunch of red marks that've come to the surface with a vengence! I'm cycling through whiteheads like crazy, and my skin is so red, flaky and sensitive. The silver lining is that I'm seeing improvement with a few cystic patches that are beginning to subside. I just wish this IB could be over!

I've been on tretinoin in the past and it does work for me. I just need to get through this IB. It would be easier if I could take a leave of absence and hide at home... going outside and seeing people's reactions is the absolute hardest part. It's more painful than any physical pain acne can cause. And so many people just don't understand.

Thanks for your reply... I do appreciate it!

Link to comment
Share on other sites

Jubileo you hang in there. I know it is difficult, especially with how you are feeling. I certainly understand that feeling. Having a IB using any products and waiting for your face to clear is tough, but you hang in there !!!!!

Link to comment
Share on other sites

I just had to post an update, now that it's been 8 weeks on tretinoin. I'm finally beginning to see some improvement! Things are starting to flatten out and my skin is pretty smooth (albeit sensitive and red!).

That IB is ROUGH! I'm so glad it's over... although I still have a ways to go overall!

post-85346-1228860491_thumb.jpgpost-85346-1228860479_thumb.jpg

post-85346-1228860479_thumb.jpg

post-85346-1228860491_thumb.jpg

Link to comment
Share on other sites

Thanks for the encouragement, Nike. To answer your question, I use ATOPalm MLE Intensive Moisturizing Cream. I currently do not use sunscreen, since I rarely the sun this time of year (I'm in Wisconsin and our winters are rather brutal). ATOPalm is the only thing that can keep my skin moisturized in this climate, actually. In the summer I use Neutrogena Oil Free Moisturizer, which has sunscreen.

I didn't know that the sun would make the red marks worse!! Thanks for the tip.

Link to comment
Share on other sites

I am on week seven of RAM... so i know exactly how you feel!!! Wouldn't it just be wonderful if Retin-A only took 2 weeks to work? Waiting for 3 months is just so painful. I think I am still going through my IB :(

Link to comment
Share on other sites

Have you asked your dermatologist about using something else in addition to Tretinoin? In the past I used it at night with Benzaclin in the mornings. My Doc gave me Minocycline(Antibiotic in pill form) for a month too. She said the Mincycline would reduce the sweeling and redness fast while the other meds were doing their job (they just didnt work as fast). It worked very well for me with few side effects. I was down to about 1-2 small cyst pimples a month that went away much faster (less than a week) than normal. Only problem is that im a poor college student and my insurance covered most of the cost of the meds except for benzaclin which was costing me close to $60 a month. The Tretinoin only cost $15 but near the end of the semester I was low on funds and could not afford them. My skin was great at that point so I kinda just let it go. My Rx ran out and my skin seemed to be doing fine so I didnt go back to the docs for over a year. My skin got a bit worse in the past few months so I made an appointment. This time she told me to see her at least every 3 months to keep track of my progress. This time she gave me Finacea (azelaic acid 15%) and Trtetinoin. Again, she gave me a months worth of Minocycline to take the swelling down fast. Ive been using the products for about 3 weeks now and have seen improvements already and with no steps backwards when i first started using it.

I guess I didnt need to tell you what has gone on with my acne for the past 2 years but the moral is that you should ask your doctor about taking more than one thing! Im convinced that the Minocycline did wonders for my skin BEFORE the benzaclin and Tretinoin started to. As stated in other posts, the Tret smooths out the skin, eliminate blackheads and opens pores very well. Even now I can see that it hasnt done everything it can do for my skin yet but the swelling and redness have gone down a lot. See if your doc will let you try out an antibiotic to see improvements fast and use the tret to see them in the long run.

Best of luck

Link to comment
Share on other sites

Jack, I'm using Benzamycin in addition to the tretinoin (it's benzoyl peroxide + erythromycin, an anti-biotic). I use the Benz in the morning and the tretinoin at night.

I used this combination with great success about 10 years ago. It completely got everything under control... then, I went off my meds for a few years and progressively I ended up with the worst acne I've ever had.

When I first inquired about going back on the topical meds, my doc gave me tetracycline 500mg, 2x daily. It just didn't agree with me, so I'm sticking with the topical meds. They worked before, so they should work again... right?

I've already decided that if I'm not 95% clear by mid-January (which will be over 12 weeks on tretinoin), I'm going to try accutane. Yikes!

Link to comment
Share on other sites

I do remember having trouble getting used to the Minocycline now that you mention it. I believe the first time I went on it, I was taking (2)100mg capsules twice daily for 2 weeks, then down to (1)100mg twice daily, and finally down to (1)100mg once a day. It gave me some pretty strong stomach acid and this made me lose my appetite for a bit. Things like Tums didnt help but I wanted to keep going since it was working. I started waking up earlier to eat breakfast and then taking the pills. By the time lunch rolled around my stomach would not be perfect but good enough to eat. I dont know if you have the same kind of problems or if yours were worse. Sorry I couldnt be of more help.

Link to comment
Share on other sites

I had the same stomach issues with tetracycline. I would take it around 10AM, and around 11-11:30, I was queasy and had mild stomach cramps. So, I'd eat something small like a granola bar and then I'd be ok. Since I was told to take it every 12 hours, I would take it again around 10PM (before going to bed) so I could sleep through the upset stomach.

Unfortunately, I didn't stay on it long enough to see any benefits. It did a great job of bringing everything out, so I have to believe it would've worked had I continued taking it.

Oh, the other reason I stopped taking it is because I had two illnesses during the 2-weeks I was on it. First a cold, then a stomach issue. After reading that it decreases your immune system, I made the final decision to discontinue using it. I wasn't about to go 6-months with an impaired immune system during cold and flu season!

I'm glad to hear the antibiotics are working for you! I've read many success stories of those who can handle it. Good luck to you!

Link to comment
Share on other sites

i can relate 100%. Im on minocycline and tretinoin (5.8 weeks so far!) and i had a terrible terrible initial breakout.

then i had 4 more breakouts from it but not as bad.... this gives me hope... i was thinkin on quittin on tret and mino becuz iv been on them for 5.8 weeks and im practically back where i started.

I live in wisconsin too haha i think the food totally makes it worse to. Dairy to the extreme and wheat and sugar. I seroiusly cant handle public either with these breakouts i keep getting from Tretinoin....

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×